Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 30, 2022, 6:21 PM EDT for Banks County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2022, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 30, 2022, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Banks County, GA
The radar
The Atlanta radar (KFFC), 142 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1594 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
002
WWUS82 KFFC 302221
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sat Jul 30 2022
GAZ023-024-302245-
Hall GA-Banks GA-
621 PM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of northwestern Banks
and northeastern Hall Counties through 645 PM EDT...
At 621 PM EDT, a strong thunderstorm was near Gillsville, or 8 miles
east of Gainesville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gainesville, Homer, Lula, Clermont and Gillsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3444 8362 3443 8361 3444 8361 3439 8348
3428 8359 3429 8362 3426 8366 3431 8381
3450 8378
TIME...MOT...LOC 2221Z 203DEG 2KT 3434 8369
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:12 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 30, 3:12 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 312 PM EDT Sat Jul 30 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Sunday Night/... Coverage of showers and thunderstorms will continue to increase through this afternoon and persist into this evening courtesy of the weak frontal boundary that has now dipped into north Georgia and is situated across the area. While morning cloud cover delayed the onset of convection across a corridor of north Georgia, shower and thunderstorm development has quickly increased in areas with greater and earlier insolation and is commencing across the remainder of the area as earlier cloud cover has diminished. The primary risk associated with this activity continues to be locally heavy rainfall totals. PWATs remain elevated at over 2" across the CWA, allowing for very efficient rainfall rates. Thus, a localized flash flooding risk will be evident, perhaps most so across the terrain of the northeast Georgia mountains if some heavier totals occur in this region through this evening. As was the case last night, some convection could linger into the overnight hours before diminishing by early Sunday morning. Sunday should start with mostly dry conditions and areas of low clouds across north Georgia. The frontal boundary will begin to lift back northward into Tennessee and the Appalachian region on Sunday as the shortwave trough axis lifts northeastward. As such, diurnally enhanced shower and thunderstorm coverage will be focused farther north as compared to today, mainly for areas north of the I-20 corridor. Locally heavy rainfall will remain possible. Farther south, less coverage is expected, and temperatures will again warm well into the mid 90s in Middle Georgia. RW .LONG TERM /Monday through Saturday/... A high pressure system over the atlantic will keep the CWA in a summertime pattern with diurnally driven storms during the afternoon with highs in the mid to upper 90s every day. Through the long term, there isn't really any significant changes to make from day to day. High pressure will remain in control and any actual flow in the upper levels will remain confined over the northern part of the US. The tropics remain quiet and temperatures will stay in the upper 80s and low 90s with HI values approaching triple digits through the foreseeable forecast; which is on par with what we would expect climatologically for the area this time of year. Vaughn && .AVIATION... 18Z Update... VFR cigs are expected to largely prevail through this evening with sct to numerous shra/tsra developing through the afternoon into evening. Some shra/tsra coverage could persist into tonight before likely mostly diminishing after 06Z. Low clouds become more likely at ATL/AHN sites by 09-11Z with IFR and perhaps LIFR cigs possible. Cigs should improve by 14-15Z with sct shra/tsra again possible Sunday afternoon. Winds will remain W to SW 5-10 kts through the period. //ATL Confidence...18Z Update... Medium confidence on convection timing and morning low cig coverage. High confidence on winds. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 72 91 / 40 50 20 40 Atlanta 72 91 73 91 / 40 50 20 40 Blairsville 67 83 67 82 / 40 80 50 70 Cartersville 71 88 71 89 / 30 60 30 50 Columbus 74 94 74 95 / 30 20 10 20 Gainesville 71 87 71 88 / 40 60 30 50 Macon 73 96 72 97 / 30 20 10 20 Rome 72 90 72 91 / 30 70 30 50 Peachtree City 71 92 71 93 / 30 40 10 30 Vidalia 74 96 75 98 / 20 20 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Vaughn AVIATION...RW
Hazardous weather outlook, Jul 30, 5:12 AM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 512 AM EDT Sat Jul 30 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 512 AM EDT Sat Jul 30 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Widespread showers and thunderstorms are expected this afternoon and evening, some of which could become strong to severe. Strong gusty winds, frequent lightning, and locally heavy rainfall will be the primary hazards. Isolated flooding will be a concern where heavy rains persist for prolonged periods of time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible each afternoon and evening across much of the forecast area through Friday, with the highest chances across north Georgia this weekend. A few storms each day could become strong to severe, capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 30, 4:46 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
446 PM EDT Sat Jul 30 2022
GAZ031>034-043>045-302130-
North Fulton GA-Douglas GA-Cobb GA-DeKalb GA-Gwinnett GA-Paulding GA-
South Fulton GA-
446 PM EDT Sat Jul 30 2022
...Strong thunderstorms will impact portions of southeastern
Paulding, DeKalb, Cobb, northeastern Douglas, southwestern Gwinnett
and central Fulton Counties through 530 PM EDT...
At 445 PM EDT, a cluster of strong thunderstorms was along a line
extending from Norcross to Austell, and moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, City of
South Fulton, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Smyrna, Dunwoody, East Point, Kennesaw, Duluth, Suwanee, Powder
Springs, Lilburn, Chamblee and Norcross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3399 8471 3408 8442 3407 8417 3406 8415
3405 8410 3407 8411 3406 8398 3390 8402
3376 8414 3367 8430 3368 8482
TIME...MOT...LOC 2045Z 216DEG 15KT 3392 8421 3380 8464
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 30, 4:52 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
452 PM EDT Sat Jul 30 2022
GAZ025-035>037-047-302115-
Jackson GA-Walton GA-Barrow GA-Clarke GA-Oconee GA-
452 PM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of northwestern Oconee,
southeastern Barrow, northwestern Clarke, northeastern Walton and
southeastern Jackson Counties through 515 PM EDT...
At 452 PM EDT, a strong thunderstorm was over Gratis, or near Monroe,
moving northeast at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Winder, Monroe, Statham, Arcade, Bogart, North High Shoals,
Bethlehem, Good Hope, Athens-Clarke County, Westgate Park, Bear Creek
Reservoir, Eastville, Nicholasville, Campton, Gratis and Beechwood
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3376 8360 3386 8376 3405 8366 3406 8345
3389 8340
TIME...MOT...LOC 2052Z 217DEG 5KT 3386 8364
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 30, 6:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
600 PM EDT Sat Jul 30 2022
GAZ027-036-038-302230-
Madison GA-Oglethorpe GA-Clarke GA-
600 PM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of east central Clarke,
northern Oglethorpe and southeastern Madison Counties through 630 PM
EDT...
At 600 PM EDT, a strong thunderstorm was over Smithonia, or 8 miles
south of Danielsville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Comer, Winterville, Colbert, Arnoldsville, Carlton, Hull,
Athens-Clarke County, Diamond Hill, Smithonia, Paoli, Dunlap, Watson
Mill Bridge State Park, Vesta and Point Peter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3390 8292 3389 8326 3407 8330 3414 8306
3412 8305 3411 8303 3410 8304 3408 8300
3405 8299 3403 8294 3402 8294 3401 8293
3401 8291 3400 8291 3399 8288
TIME...MOT...LOC 2200Z 259DEG 13KT 3400 8319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 30, 6:07 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
607 PM EDT Sat Jul 30 2022
GAZ019-030-302230-
Polk GA-Floyd GA-
607 PM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of southern Floyd and
northwestern Polk Counties through 630 PM EDT...
At 607 PM EDT, a strong thunderstorm was near Cave Spring, or 9 miles
northeast of Forney, moving north at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Cedartown, Cave Spring, Etna, Lindale and Coosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3427 8542 3436 8521 3422 8510 3403 8516
3396 8540 3414 8544
TIME...MOT...LOC 2207Z 201DEG 5KT 3415 8531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 30, 6:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
617 PM EDT Sat Jul 30 2022
GAZ027-302245-
Madison GA-
617 PM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of northeastern Madison
County through 645 PM EDT...
At 617 PM EDT, a strong thunderstorm was near Bowman, or 7 miles
northeast of Danielsville, moving northeast at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Danielsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3426 8312 3423 8308 3421 8309 3417 8310
3415 8308 3416 8307 3413 8305 3412 8304
3410 8314 3412 8321 3419 8325 3425 8324
3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 2217Z 244DEG 5KT 3420 8312
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 30, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Sat Jul 30 2022
GAZ023-024-302245-
Hall GA-Banks GA-
621 PM EDT Sat Jul 30 2022
...A strong thunderstorm will impact portions of northwestern Banks
and northeastern Hall Counties through 645 PM EDT...
At 621 PM EDT, a strong thunderstorm was near Gillsville, or 8 miles
east of Gainesville. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gainesville, Homer, Lula, Clermont and Gillsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3444 8362 3443 8361 3444 8361 3439 8348
3428 8359 3429 8362 3426 8366 3431 8381
3450 8378
TIME...MOT...LOC 2221Z 203DEG 2KT 3434 8369
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:06 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Jul 29, 9:00 PM EDT | Special Weather Statement | FFC | Chattooga | 45 min |
| Jul 29, 10:01 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Jul 29, 10:47 PM EDT | Special Weather Statement | FFC | Floyd | 43 min |
| Jul 30, 1:25 AM EDT | Special Weather Statement | FFC | Greene | 35 min |
| Jul 30, 1:55 AM EDT | Special Weather Statement | FFC | DeKalb | 35 min |
| Jul 30, 2:02 AM EDT | Special Weather Statement | FFC | Walton | 28 min |
| Jul 30, 2:26 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 4 hr |
| Jul 30, 2:31 AM EDT | Special Weather Statement | FFC | Henry, Rockdale, Walton | 29 min |
| Jul 30, 2:49 PM EDT | Special Weather Statement | FFC | Henry | 26 min |
| Jul 30, 3:07 PM EDT | Special Weather Statement | FFC | Rockdale | 38 min |
| Jul 30, 3:40 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
| Jul 30, 3:47 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jul 30, 3:56 PM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Jul 30, 3:59 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
| Jul 30, 4:08 PM EDT | Special Weather Statement | FFC | Fulton | 37 min |
| Jul 30, 4:28 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jul 30, 4:46 PM EDT | Special Weather Statement | FFC | Cobb, DeKalb, Douglas, Fulton, Gwinnett | 44 min |
| Jul 30, 4:52 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Jul 30, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 40 min |
| Jul 30, 6:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Jul 30, 6:07 PM EDT | Special Weather Statement | FFC | Floyd | 23 min |
| Jul 30, 6:17 PM EDT | Special Weather Statement | FFC | Madison | 28 min |
| Jul 30, 6:22 PM EDT | Special Weather Statement | FFC | Banks | 38 min |
| Jul 30, 6:58 PM EDT | Flash Flood Warning | FFC | Floyd, Polk | 6 hr |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.